Free boundaries touching the boundary of the domain for some reaction-diffusion problems

Thumbnail Image
Official URL
Full text at PDC
Publication Date
Mingazzini, Tommaso
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Google Scholar
Research Projects
Organizational Units
Journal Issue
We give conditions on the behaviour of the trace datum near the boundary of its support in order to know whether the free boundary given by the boundary of the support of the solution of suitable elliptic or parabolic semilinear problem is connected or not with the boundary of the support of the boundary datum.
R. A. Adams and J. J. F. Fournier. Sobolev spaces, volume 140 of Pure and Applied Mathematics (Amsterdam). Elsevier/Academic Press, Amsterdam, second edition, 2003. L. Alvarez and J. I. Díaz. On the retention of the interfaces in some elliptic and parabolic nonlinear problems. Discrete Contin. Dyn. Syst., 25(1):1–17, 2009. S. N. Antontsev, J. I. Díaz, and S. Shmarev. Energy methods for free boundary problems.Progress in Nonlinear Differential Equations and their Applications, 48. Birkhäuser Boston Inc., Boston, MA, 2002. Applications to nonlinear PDEs and fluid mechanics. D. E. Apushkinskaya, N. Matevosyan, and N. N. Uraltseva. The behavior of the free boundary close to a fixed boundary in a parabolic problem. Indiana Univ. Math. J., 58(2):583–604, 2009. D. E. Apushkinskaya and N. N. Uraltseva. Uniform estimates near the initial state for solutions of the two-phase parabolic problem. Algebra i Analiz, 25(2):63–74, 2013. D. E. Apushkinskaya, N. N. Uraltseva, and Kh. Shakhgolyan. On global solutions of a parabolic problem with an obstacle. Algebra i Analiz, 14(1):3–25, 2002. R. Aris. The Mathematical Theory of Diffusion and Reaction in Permeable Catalysis. Clarendon Press, Oxford, 1975. P. Benilan, M. G. Crandall, and A. Pazy. Nonlinear Evolution Governed by Accretive Operators. Book to appear. Ph. Bénilan, M. G. Crandall, and P. Sacks. Some L1 existence and dependence results for semilinear elliptic equations under nonlinear boundary conditions. Appl. Math. Optim., 17(3):203–224, 1988. Ph. Bénilan and P. Wittbold. Nonlinear evolution equations in Banach spaces: basic results and open problems. In Functional analysis (Essen,1991), volume 150 of Lecture Notes in Pure and Appl. Math., pages 1–32. Dekker, New York, 1994. Ph. Benilan and P. Wittbold. On mild and weak solutions of ellipticparabolic problems. Adv. Differential Equations, 1(6):1053–1073, 1996. H. Brézis. Une ´equation semilinéaire avec conditions aux limites dans l1. 1972. H. Brézis. Operateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert. North-Holland Publishing Co., Amsterdam,1973. North-Holland Mathematics Studies, No. 5. Notas de Matemática (50). H. Brézis and W. A. Strauss. Semi-linear second-order elliptic equatiions in L1. J. Math. Soc. Japan, 25:565–590, 1973. M. G. Crandall and L. C. Evans. On the relation of the operator ∂/∂s + ∂/∂τ to evolution governed by accretive operators. Israel J. Math., 21(4):261–278, 1975. M. G. Crandall and A. Pazy. Semi-groups of nonlinear contractions and dissipative sets. J. Functional Analysis, 3:376–418, 1969. J. I. Díaz. Nonlinear partial differential equations and free boundaries. Vol. I, volume 106 of Research Notes in Mathematics. Pitman (Advanced Publishing Program), Boston, MA, 1985. Elliptic equations. J. I. Díaz and F. de Thélin. On a nonlinear parabolic problem arising in some models related to turbulent flows. SIAM J. Math. Anal., 25(4):1085–1111, 1994. J. I. Díaz and J.-M. Rakotoson. On the differentiability of very weak solutions with right-hand side data integrable with respect to the distance to the boundary. J. Funct. Anal., 257(3):807–831, 2009. C. J. van Duijn and L. A. Peletier. How the interface approaches the boundary in the dead core problem. J. Reine Angew. Math., 432:1–21,1992. L. C. Evans. Nonlinear evolution equations in an arbitrary Banach space. Israel J. Math., 26(1):1–42, 1977. D. Kröner and J.-F. Rodrigues. Global behaviour for bounded solutions of a porous media equation of elliptic-parabolic type. J. Math. Pures Appl.(9), 64(2):105–120, 1985. J.-L. Lions and E. Magenes. Non-homogeneous boundary value e problems and applications. Vol. I. Springer-Verlag, New York, 1972. Translated from the French by P. Kenneth, Die Grundlehren der mathematischen Wissenschaften, Band 181. M. Marcus and L. Véron. Initial trace of positive solutions of some nonlinear parabolic equations. Comm. Partial Differential Equations, 24(7-8):1445–1499, 1999. M. Marcus and L. Véron. Semilinear parabolic equations with measure boundary data and isolated singularities. J. Anal. Math., 85:245–290, 2001. M. Marcus and L. Véron. Nonlinear second order elliptic equations involving measures. De Gruyter Series in Nonlinear Analysis and Applications, Berlin, 2013. Y. Martel and P. Souplet. Small time boundary behavior of solutions of parabolic equations with noncompatible data. J. Math. Pures Appl. (9),79(6):603–632, 2000. V. P. Mikhailov. Partial Differential Equations. Textbook. Mir. Moscú,1978. 30 J.-F. Rodrigues. Obstacle problems in mathematical physics, volume 1 134 of North-Holland Mathematics Studies. North-Holland Publishing Co., Amsterdam, 1987. Notas de Matemática [Mathematical Notes], 114. H. Shahgholian and N. Uraltseva. Regularity properties of a free boundary near contact points with the fixed boundary. Duke Math. J., 116(1):1–34, 2003. J. L. Vázquez. The porous medium equation. Oxford Mathematical Monographs. The Clarendon Press Oxford University Press, Oxford, 2007. Mathematical theory. L. Véron. Elliptic equations involving measures. In Stationary partial differential equations. Vol. I, Handb. Differ. Equ., 593–712. NorthHolland, Amsterdam, 2004.